MAUDE Adverse Event Report: SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR

SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR
Model Number 9600-9244-60
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Purulent Discharge (1812); Skin Infection (4544); Skin Inflammation/ Irritation (4545)
Date of Event 07/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record was performed and no anomalies were found.The complaint reports that the patient experienced pain and soreness at the exit site for their lead targeting the left l3 medial branch of the dorsal ramus.A photo attached to the complaint appears to show an area of raised skin (i.E., a bump) at the lead exit site, as well as areas of skin discoloration (e.G., redness) at the exit site and on the left side of the patient's back that may have overlapped with the areas that were presumably covered by the patient's waterproof bandage(s).Per the complaint report and follow-up with a representative in contact with the patient's physician's office, the patient went to the local emergency room (er) for assessment of the issue and was subsequently hospitalized for approximately 3 days due to infection of the affected lead.The patient's implanting physician reportedly elected to remove the affected lead on the second day of the patient's hospitalization and noted purulent discharge (i.E., pus) on the lead during removal.Blood cultures performed to test for infection were reportedly negative, and the patient did not experience a fever or elevation in white blood cell count in association with this issue.While hospitalized, the patient reportedly received intravenous antibiotics and was prescribed oral antibiotics for further treatment of the issue.Prior to receiving their lead that targeted the left l3 medial branch of the dorsal ramus, the patient underwent lead placement targeting the left sciatic nerve and the patient reported drainage from their sciatic lead exit site prior to placement of the lumbar lead.Although there was no other report of irritation or infection at the patient's sciatic lead, the occurrence of discharge at each of the patient's lead exit sites suggests it is possible that a predisposition or increased sensitivity to foreign body reaction may have caused or exacerbated the issue reported in this complaint.Given that the issue was reportedly resolving with the use of oral antibiotics and the patient reported pain subsiding 4 days after the issue began no lasting adverse effects are anticipated.
 
Event or Problem Description
The patient reportedly experienced pain and soreness at the exit site for their lead targeting the left l3 medial branch of the dorsal ramus.The patient went to the local emergency room (er) for assessment of the issue and was subsequently hospitalized for approximately 3 days due to infection of the affected lead.The patient's implanting physician reportedly elected to remove the affected lead on the second day of the patient's hospitalization and noted purulent discharge (i.E., pus) on the lead during removal.While hospitalized, the patient reportedly received intravenous antibiotics and was prescribed oral antibiotics for further treatment of the issue.

Brand Name
SPRINT
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
SPR THERAPEUTICS
22901 millcreek blvd.
ste. 500
cleveland
Manufacturer (Section G)
SPR THERAPEUTICS
22901 millcreek blvd.
ste. 500
cleveland OH 44122
Manufacturer Contact
kathryn stager
22901 millcreek blvd.
ste. 500
cleveland, OH 44122
MDR Report Key17408294
Report Number3011035812-2023-00012
Device Sequence Number17601647
Product Code NHI
UDI-Device Identifier00854001007588
UDI-Public(01)00854001007588(17)240225(10)68424290
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K223306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/25/2024
Device Model Number9600-9244-60
Device Lot Number68424290
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2023
Initial Report FDA Received Date07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age53 YR
Patient SexFemale